It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Heart Disorders Message Board

  • Beta Blocker Withdrawl-Your Experience

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 06-01-2009, 10:31 PM   #1
    charmednks
    Junior Member
    (female)
     
    charmednks's Avatar
     
    Join Date: May 2009
    Location: Top City
    Posts: 15
    charmednks HB User
    Question Beta Blocker Withdrawl-Your Experience


    Hi was put on Toprol XL for 3 years at 150mg a day!!!
    Don't have high blood pressure never did... I was clearly misdiagnosed and only have since withdrawal but it goes back to normal right away once I sit down..

    Have had crazy insane withdrawal symptoms from first time in my life of having 3 SVT's of 200 bpm that landed me in ER to constant left arm shooting pain and heart palps and on and on..it was a everyday Nightmare...

    I am clearly in REBOUND and went to cardiologist and they have ran tests and done an ECHO and Halter Monitor found nothing, hence why I got off the drug (I did taper off) but I still have high heart rate and blood pressure when standing or walking or doing to much like taking a shower it goes up to 120-130 just walking from couch to kitchen not but 6 feet. My bp has got much better it was crazy high for a few weeks once the Toprol (which toke 3weeks) was out of my system....but its pretty much elevated slightly to normal now..

    The other added or underlying problem is people who are withdrawing off beta blockers often get Urinary Tract Infections and I have had one since about the 4th week I was cutting down.. they keep coming back but I now know I have to get on a low dose of antibiotics to keep it under control.. it has not helped at all has made me very sick during my whole withdrawal process and everytime I would get a lil stronger that darn infection would come back and knock me back down again, and it just did last week.

    It's been 6 weeks and I am down to ONE QUESTION?????
    Is this nightmare ever going to end is my heart rate and bp every going to go back to normal. Did any of you really get off of the drug and really come out on the other end ok, I am just in need of answers so badly and others experiences I am sure would give me some hope..


    But in the meanwhile its been 6 weeks of hard withdrawal or since I completely stopped taking it and they have found nothing wrong with me.

    I just would love to talk to some people out there who have been through what I am going through and how long it toke to feel normal at all again.. I am in need of hope here and inspiration and how much longer this is going to take.

    Any feedback from those of you who have been through it or are educated about Rebound Hypertension please let me know....Thank You

     
    Sponsors Lightbulb
       
    Old 06-04-2009, 10:01 AM   #2
    midi77
    Member
    (male)
     
    midi77's Avatar
     
    Join Date: Jan 2005
    Posts: 81
    midi77 HB User
    Re: Beta Blocker Withdrawl-Your Experience

    Hi charmednks,

    I went through similar experience as you. It felt like someone was continually injecting adrenaline into my system, horrible anxiety attacks and very bad fatigue. Unfortunately, I was on the beta blocker so long that I can never be off it for an extended period of time. I have to take a small dose forever, as the withdrawal symptoms were too much for me. 150 mgs is a lot to come off of, I was on 200 mgs. If I were to do it over again, I would have dropped my dose more slowly, possibly over a period of months.

     
    Old 06-04-2009, 10:44 PM   #3
    charmednks
    Junior Member
    (female)
     
    charmednks's Avatar
     
    Join Date: May 2009
    Location: Top City
    Posts: 15
    charmednks HB User
    Re: Beta Blocker Withdrawl-Your Experience

    Quote:
    Originally Posted by midi77 View Post
    Hi charmednks,

    I went through similar experience as you. It felt like someone was continually injecting adrenaline into my system, horrible anxiety attacks and very bad fatigue. Unfortunately, I was on the beta blocker so long that I can never be off it for an extended period of time. I have to take a small dose forever, as the withdrawal symptoms were too much for me. 150 mgs is a lot to come off of, I was on 200 mgs. If I were to do it over again, I would have dropped my dose more slowly, possibly over a period of months.
    Hi midi,
    Nice to meet you and yeah I too have had the same problem, can I ask why though if you got off of them you are still on Beta Blockers again, just curious as I figure out my own stuff,, thank you for telling me about your experience the support is so nice to have...

     
    Old 06-05-2009, 09:34 AM   #4
    midi77
    Member
    (male)
     
    midi77's Avatar
     
    Join Date: Jan 2005
    Posts: 81
    midi77 HB User
    Re: Beta Blocker Withdrawl-Your Experience

    Hi,

    The withdrawl from them was too much for me. I found that any dose lower than 50 mgs/day for me causes extreme heart rate fluctuations. I tried even withdrawing over an extended period of time and the result was the same. I was on them for ~10 years before I tried quitting, which may the reason. The side effects, for me, were better on them than the end result of quitting, so here I am...

     
    Old 07-30-2009, 12:05 PM   #5
    rumble1
    Newbie
    (male)
     
    rumble1's Avatar
     
    Join Date: Jul 2009
    Location: newcastle uk
    Posts: 1
    rumble1 HB User
    Re: Beta Blocker Withdrawl-Your Experience

    following a heart allack in june 2009 I was prescribed a beta blocker by the hospital consultant. After the heart attack my pulse rate dropped to 40 beats per min . Consequently I started getting dizzy spells. My doctor has now stopped the beta blocker. I have not taken the beta blocker for a couple of days and I am feeling awful especially in the morning. For several hours my head and legs feel really heavy and I am getting the most terrible headaches. my blood pressure has increased considerably to a maximum of 170/98. Are these common symptoms? how long will they last?

     
    Old 08-05-2009, 02:02 PM   #6
    midi77
    Member
    (male)
     
    midi77's Avatar
     
    Join Date: Jan 2005
    Posts: 81
    midi77 HB User
    Re: Beta Blocker Withdrawl-Your Experience

    Yes Rumble, you are having rebound hypertension, your doctor should have advised you to decrease your dose more slowly, especially with your history.

    Good Luck,

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Need Advice For Transitioning Off Beta Blocker SoccerDad High & Low Blood Pressure 67 11-15-2011 07:09 PM
    Reducing heart rate with beta blockers in hypertension is it harmful or Atenolol? ACE28 High & Low Blood Pressure 51 03-18-2010 05:03 PM
    BYSTOLIC (Nebivolol) - New Hypertensive(Beta Blocker)Medication ACE28 High & Low Blood Pressure 42 06-09-2008 07:27 AM
    Beta Blocker Withdrawl Vanessa74 High & Low Blood Pressure 30 02-06-2008 08:28 AM
    Safety of Beta Blockers? jdr Heart Disorders 3 11-01-2006 09:01 AM
    Beta Blocker causing bradycardia? Leela_C Heart Disorders 5 07-20-2006 11:14 AM
    Beta Blocker, SVT, Problems, Need Advice...Please Help!! missy101 Heart Disorders 8 04-13-2006 10:09 AM
    switching to beta blocker. any input?? omalll High & Low Blood Pressure 9 04-07-2006 04:18 PM
    Calcium Channel Blockers vs. Beta Blockers busymommy Headaches & Migraines 0 10-02-2005 04:45 PM
    Info on weaning off of a beta blocker nenna71 High & Low Blood Pressure 8 06-24-2005 07:43 PM

    Tags
    beta blockers, rebound, rebound hypertension, toprol xl, withdrawals



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 02:37 PM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!